MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number 610131
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Blood Loss (2597); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the angioseal vip device separated.The following information was provided by the user facility: the doctor tried to deploy the angioseal and when the doctor went in with the device and was placing for blood return, he could not advance and pull back easy so he pulled out the angioseal and put the sheath in and saw only an inch come back out and saw pieces of it; it was reported that it was the outer sheath that was dislodged; it was reported that they found a few pieces but not all; the patient had an ultrasound and ct scan which confirmed presence of a foreign object in the cfa and will be surgically removed; the patient is scheduled for surgery.Additional information was reported on (b)(6) 2017: the doctor tried to deploy the angio-seal.When he went in with the device and was placing for blood return he had difficulty.He heard a "crunch" going in.When he pulled the angio-seal out, the sheath was completely broken off back to the "al" letter indicators on the sheath.Fragments were noted on the patients' skin.No visible sheath components were sticking out of the skin incision.Found a few fragments but not all.The doctor kept the wire in the artery and inserted an 8fr terumo access sheath over the wire into the patient to maintain access.Of the two devices returned, only the device that is completely broken was inserted into the patient.The other device was prepped on the table but never used.Minimal blood loss was reported.It was reported that the angioseal device was stored in a closet and not near uv light.Additional information was reported on march 28, 2017: on (b)(6) 2017 the patient had pci of the rca with diagnosis of proximal rca stenosis and occluded mid rca.At the time of the procedure an 8 cm segment sheared off retained angioseal conducer.Disclosure was made to patient and benefits and risks of removal also discussed at that time.Post conversation retrieval was planned with vascular surgeon.On (b)(6) 2017: removal of retained angio sheath.The patient tolerated surgery well.The patient was discharged on (b)(6) 2017.
 
Additional Manufacturer Narrative
The device was not returned for evaluation after three separate attempts for device return.The actual device was not returned for evaluation.Therefore, the investigation was based on the user facility information and the device history records.A search of the complaint handling database confirmed there have been no similar reports for the reported part/lot combination.A review of the device history record revealed no related issues during the manufacturing process.Based on the results of the investigation, the cause of the event is unable to be determined.The user technique and patient anatomy details are not known and many have contributed the event.No similar events were noted in the historical complaints database and in the absence of returned sample, no deduction can be made for the root cause.The device was manufactured to specifications and was released in a conforming state.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation results.The actual device was not returned for evaluation.No evaluation could be conducted due to the device not being returned.There is no evidence that this event was related to a device defect or malfunction.With no return of the actual device the exact cause of the reported event cannot be definitively determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6493061
Report Number3013394970-2017-00003
Device Sequence Number16479963
Product Code MGB
UDI-Device Identifier05415067002853
UDI-Public(01)05415067002853(17)160131(10)5868016
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number610131
Device Lot Number5866016
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/17/2017
Supplement Date Received by Manufacturer06/21/2017
09/06/2017
Initial Report FDA Received Date04/14/2017
Supplement Report FDA Received Date07/20/2017
09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight97